Alert archive / Kansas / Frost Advisories in 2018
Frost Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Apr 26, 2018, 2:36 PM CDT for 23 counties in Kansas. It took effect at Apr 27, 2018, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2018, 2:36 PM CDT (19:36 UTC)
- In effect from
- Apr 27, 2018, 3:00 AM CDT
- Expired
- Apr 27, 2018, 6:41 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
All 23 counties
Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 43 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487 WWUS73 KDDC 261936 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 236 PM CDT Thu Apr 26 2018 KSZ030-031-043>046-061>065-074>080-084>088-270345- /O.NEW.KDDC.FR.Y.0002.180427T0800Z-180427T1300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 236 PM CDT Thu Apr 26 2018 /136 PM MDT Thu Apr 26 2018/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ FRIDAY... The National Weather Service in Dodge City has issued a Frost Advisory, which is in effect from 3 AM CDT /2 AM MDT/ to 8 AM CDT /7 AM MDT/ Friday. * TEMPERATURE... 32 to 36 degrees. * IMPACTS...Widespread frost is likely especially on elevated surfaces. Frost can damage tender vegetation. Covering plants and other outdoor tender vegetation can protect them from damage. Some areas are also likely to drop to freezing by 6 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ MR
2 follow-up statements
208 WWUS73 KDDC 262115 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 415 PM CDT Thu Apr 26 2018 KSZ030-031-043>046-061>065-074>080-084>088-271200- /O.CON.KDDC.FR.Y.0002.180427T0800Z-180427T1300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 415 PM CDT Thu Apr 26 2018 /315 PM MDT Thu Apr 26 2018/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ FRIDAY... * TEMPERATURE... 32 to 36 degrees. * IMPACTS...Widespread frost is likely especially on elevated surfaces. Frost can damage tender vegetation. Covering plants and other outdoor tender vegetation can protect them from damage. The coldest locations will be near freezing (30 to 32) for a few hours around sunrise Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TURNER
010 WWUS73 KDDC 271141 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 641 AM CDT Fri Apr 27 2018 KSZ030-031-043>046-061>065-074>080-084>088-271245- /O.CAN.KDDC.FR.Y.0002.000000T0000Z-180427T1300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 641 AM CDT Fri Apr 27 2018 /541 AM MDT Fri Apr 27 2018/ ...FROST ADVISORY IS CANCELLED... The National Weather Service in Dodge City has cancelled the Frost Advisory. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 26, 12:01 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 26, 12:01 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1201 PM CDT Thu Apr 26 2018 ...UPDATED AVIATION SECTION... .SHORT TERM...(Today and tonight) Issued at 412 AM CDT Thu Apr 26 2018 Early morning temperatures had fallen into the mid/upper 30s in most locations with dewpoints generally in the low to mid 30s. These conditions will be ripe for frost development through sunrise so will continue the current frost headline through expiration time. Current satellite loops and analysis show the next 500 millibar shortwave trough currently moving through western South Dakota and Wyoming early this morning. The associated cold front was pushing south through northeast Colorado. The front will cross western Kansas this morning and should be exiting south central Kansas later this afternoon. 00z models continue to show some some widely scattered showers developing mainly eastern portions of southwest Kansas into central/south central Kansas this afternoon. While there is some very limited instability in south central Kansas, think that the best potential for any thunder should be south of the forecast area into Oklahoma. The shortwave trough moves through the area this afternoon and early evening. Any chance for precipitation should end or move south of the forecast area by sunset with skies becoming clear. Surface high pressure will move south through the central High Plains tonight with the gusty north winds diminishing with sunset and becoming light west to southwest overnight. Will continue the trend of going below MOS guidance and keep low temperatures in the low to mid 30s over much of the area tonight. This should set the stage for another round of frost. Coordinated with surrounding offices that are currently issuing frost/freeze headlines and the consensus was to hold off on another advisory for now and let the next shift issue it. .LONG TERM...(Friday through Wednesday) Issued at 412 AM CDT Thu Apr 26 2018 Upper level ridging will build back over the central High Plains which will bring warmer temperatures into the 70s and 80s back to western Kansas this weekend. The first half of next week will see upper level troughing develop over western North America with increasing southwesterly flow over the central High Plains. Both the GFS and ECMWF show moist southerly flow developing from Texas to Kansas with a dryline developing from western Kansas to west Texas Monday and Tuesday. While details on the location of the dryline are still uncertain, confidence in the possibility of some severe thunderstorms continues to increase for early next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1154 AM CDT Thu Apr 26 2018 An upper level cold pool is about to move through the area, allowing a few or more instability showers across the central Kansas counties, and strong northerly winds across the west. The stronger winds will decouple from the surface by sunset this evening as winds return to light overnight with VFR, nearly clear sky expected. && .FIRE WEATHER... Issued at 412 AM CDT Thu Apr 26 2018 North winds gusting over 40 mph are expected behind a cold front moving through the region this morning. Relative humidity levels are expected to only drop to around 30 percent this afternoon but given the gusty winds and minimal greenup, elevated fire weather conditions will be possible today, especially along and west of Highway 83. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 33 73 42 / 10 0 0 0 GCK 65 30 72 41 / 10 0 0 0 EHA 66 35 72 43 / 0 0 0 0 LBL 66 35 72 42 / 10 0 0 0 HYS 66 36 73 40 / 10 0 0 0 P28 70 37 73 44 / 0 50 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM CDT /2 AM MDT/ to 8 AM CDT /7 AM MDT/ Friday for KSZ030-031-043>046-061>066-074>080-084>088. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...MR FIRE WEATHER...Gerard
Hazardous weather outlook, Apr 26, 4:55 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 455 AM CDT Thu Apr 26 2018 KSZ030-031-043>046-061>066-074>081-084>090-271000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 455 AM CDT Thu Apr 26 2018 /355 AM MDT Thu Apr 26 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Frost potential will remain high through sunrise as temperatures continue to hover in the low to middle 30s in many locations. Elevated fire weather conditions will develop later this morning and afternoon, especially over far southwest Kansas, as a strong cold front moves through the area. Day 1 Hazards ------------- * Non-thunderstorm wind: Elevated risk * Freeze: Elevated risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Frost will be possible again late tonight into early Friday morning as winds become light and temperatures fall into the low to mid 30s. Chances for thunderstorms will develop this weekend and continue into next week. A few severe storms may be possible by early next week as a dry line develops across western Kansas. Elevated to extreme fire weather conditions will be possible where warm and dry southwest winds develop behind the dryline especially on Monday. Days 2-7 Hazards ---------------- * Friday - Freeze: Elevated risk * Saturday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Monday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Extreme risk * Tuesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Wednesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Nearby
Frost Advisories in Kansas, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.